On the stability of stationary wave maps

Jalal Shatah, A. Shadi Tahvildar-Zadeh

Research output: Contribution to journalArticle

Abstract

Equivariant wave maps from double-struck S sign2 × ℝ into double-struck S sign2 have smooth, stationary solutions which are critical points of the energy subject to constant charge. These solutions are globally stable under equivariant perturbations. Consequently, there exists a large set of initial data, with no degree or energy restrictions, for which the Cauchy problem is globally well-posed.

Original languageEnglish (US)
Pages (from-to)231-256
Number of pages26
JournalCommunications In Mathematical Physics
Volume185
Issue number1
DOIs
StatePublished - Jan 1 1997

    Fingerprint

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Cite this